Earlier this year, I managed to wean off Medrol for adrenal fatigue. I had been taking it since late 2011, took 6 mg daily at one point, then 4 mg daily for the last two years on it. I decided to wean off it as I had read that drugs like Medrol and HC will suppress your own adrenal function rather than strengthen it, and that it would be preferable to replace them with OTC products such as adrenal cortex or Nutri Adrenal Extra.
Since going off Medrol, I have tried both various brands of ACE and Nutri Adrenal Extra, with spotty success at best. Then, about a month ago, I read about a product called Adrenal Performance Plus. It contains vit B12, pantothenic acid, rhodiola rosea, ashwagandha, and an energy blend consisting of eleuthro, acai extract powder, pomegranate powder, and goji berry extract. The recommended dosage is two capsules per day and contains 300 mg of rhodiola, 250 mg of ashwagandha and 150 mg of energy blend.
I was not very hopeful when starting it, I just chose it because it had been getting consistently good reviews and I was desperate to find a long-term solution for my adrenal fatigue, to enable me to stay off Medrol.
I don't know if this product can explain what has happened to me but, in the past week or so, I have turned seriously hyperthyroid on NDT, after being stable on the same dosage for the past couple of years. I have had to decrease my daily dosage by 1 grain, but I continue to have hyperthyroid symptoms such as racing heart and extreme sweating (no, it's not just due to the hot weather here in Belgium, it's more than that, I'd even say pathological). I wake up in the middle of the night, drenched in sweat, and have to shower several times a day. I will have to lower my NDT dosage further it these symptoms persist.
My question is: could this product have anything to do with it? It's the only thing I have changed/added in the past couple of months, so I can think of nothing else that could cause symptoms of hyperthyroidism/overmedication...and, even if the summer heat could make you require less thyroid meds, would you really turn as hyperthyroid as I seem to have...? For me, this came out of nowhere, and did not start as slight hyperthyroid symptoms, but rather I went from normal to seriously hyperthyroid in 24 hours.
Any input would be greatly appreciated. It's not a problem requiring less thyroid meds, far from it, but I'd like to understand what is happening to me...